Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 102, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 11, 2015, 1:47 PM CDT for Aransas County, Calhoun County, Refugio County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2015, 1:47 PM CDT (18:47 UTC)
- Expired
- Sep 11, 2015, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aransas County, TX, Calhoun County, TX, Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 61 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 3:31 PM CDT | FLASH FLOOD | Rockport, TX | PUBLIC REPORT OF STREET FLOODING IN ROCKPORT FROM KIII 3 NEWS SOCIAL MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 104 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3211 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
433
WGUS54 KCRP 111847
FFWCRP
TXC007-057-391-112145-
/O.NEW.KCRP.FF.W.0102.150911T1847Z-150911T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
147 PM CDT FRI SEP 11 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ARANSAS COUNTY IN SOUTHERN TEXAS...
SOUTHWESTERN CALHOUN COUNTY IN SOUTHERN TEXAS...
SOUTH CENTRAL REFUGIO COUNTY IN SOUTHERN TEXAS...
* UNTIL 445 PM CDT
* AT 147 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROCKPORT...LAMAR...KEY ALLEGRO...HOLIDAY BEACH...COPANO VILLAGE AND
FULTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 2796 9696 2797 9698 2799 9697 2798 9699
2800 9700 2800 9706 2806 9720 2805 9714
2808 9709 2814 9716 2808 9708 2814 9715
2809 9706 2817 9715 2831 9709 2825 9692
2826 9692 2823 9678 2819 9679 2820 9666
$$
TJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 12:50 PM CDT, 57 minutes earlier.
Area forecast discussion, Sep 11, 12:50 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1250 PM CDT FRI SEP 11 2015 .DISCUSSION...UPDATED FOR THE 18Z AVIATION DISCUSSION. && .AVIATION...CONVECTION FIRING UP ACROSS THE MIDDLE TEXAS COAST CURRENTLY AFFECTING VCT IS EXPECTED TO EXPAND FARTHER SOUTH AND WEST THROUGH THE AFTERNOON TO THEN AFFECT CRP-ALI-LRD WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. AS A SURFACE BOUNDARY TO NORTH SLOWLY SINKS...MORE CONVERGENCE WILL EXIST TO KEEP CONVECTION THROUGH THE REST OF THE AFTERNOON WELL INTO THE EVENING HOURS. CHANCES BECOME MORE ISOLATED TO SCATTERED HEADED INTO THE OVERNIGHT HOURS...BUT SHOULD OVERALL BE DRYING FROM NORTH TO SOUTH. GENERAL VFR CONDITIONS WILL OCCUR...BUT IN AND AROUND HEAVY STORMS...MVFR CIGS WITH EVEN IFR VISIBILITIES ARE EXPECTED TO OCCUR. WITH CONVECTION ENDING LATE TONIGHT...FOG IS POSSIBLE BUT ESPECIALLY FROM ALI-VCT. VFR SHOULD RESUME AFTER 14Z. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 88 74 88 71 88 / 70 60 40 20 10 VICTORIA 86 71 87 65 87 / 70 40 20 10 10 LAREDO 93 73 90 71 92 / 60 70 30 20 10 ALICE 89 72 88 69 90 / 70 60 40 20 10 ROCKPORT 86 74 87 72 88 / 70 60 40 20 10 COTULLA 90 72 90 67 91 / 60 40 20 10 0 KINGSVILLE 90 73 88 71 89 / 70 70 40 20 10 NAVY CORPUS 87 76 87 74 87 / 70 70 40 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && CB/85...AVIATION
Hazardous weather outlook, Sep 11, 4:50 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 450 AM CDT FRI SEP 11 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-121000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 450 AM CDT FRI SEP 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH TEXAS AND THE COASTAL WATERS TODAY AND INTO TONIGHT. LOCALLY HEAVY RAINFALL...GUSTY WINDS AND OCCASIONAL CLOUD TO SURFACE LIGHTNING CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SATURDAY BUT RAIN CHANCES ARE EXPECTED TO DECREASE DURING THE AFTERNOON AND EVENING. CHANCES FOR THUNDERSTORMS WILL INCREASE TUESDAY AND WEDNESDAY AS A COASTAL TROUGH MOVES TOWARD THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/TMT
In the hours before
Special weather statement, Sep 11, 1:40 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
140 PM CDT FRI SEP 11 2015
TXZ244-245-111930-
SAN PATRICIO-ARANSAS-
140 PM CDT FRI SEP 11 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ARANSAS COUNTY...
AT 139 PM CDT...A STRONG THUNDERSTORM WAS NEAR KEY ALLEGRO...OR NEAR
ROCKPORT...MOVING SOUTH AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKPORT...ARANSAS PASS...INGLESIDE--ARANSAS PASS...KEY ALLEGRO AND
PALM HARBOR.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2790 9701 2794 9706 2789 9702 2796 9709
2791 9705 2794 9711 2791 9706 2791 9714
2790 9713 2784 9704 2784 9705 2790 9714
2785 9723 2809 9705 2804 9703 2807 9685
TIME...MOT...LOC 1839Z 008DEG 23KT 2801 9697
TJThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 7:40 PM CDT | Special Weather Statement | CRP | Duval | 35 min |
| Sep 10, 8:12 PM CDT | Special Weather Statement | CRP | Duval | 33 min |
| Sep 11, 12:14 PM CDT | Areal Flood Advisory | CRP | Aransas, Refugio | 2 hr |
| Sep 11, 1:05 PM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Refugio | 115 min |
| Sep 11, 1:38 PM CDT | Special Marine Warning | CRP | 67 min | |
| Sep 11, 1:40 PM CDT | Special Weather Statement | CRP | Aransas | 50 min |
| Sep 11, 1:53 PM CDT | Special Marine Warning | CRP | 97 min | |
| Sep 11, 2:17 PM CDT | Special Weather Statement | CRP | Aransas | 58 min |
| Sep 11, 2:31 PM CDT | Areal Flood Advisory | CRP | Nueces | 59 min |
| Sep 11, 2:39 PM CDT | Special Marine Warning | CRP | 36 min | |
| Sep 11, 3:02 PM CDT | Special Weather Statement | CRP | Nueces | 43 min |
| Sep 11, 3:43 PM CDT | Special Weather Statement | CRP | Jim Wells | 32 min |
| Sep 11, 3:49 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 116 min |
| Sep 11, 4:14 PM CDT | Special Weather Statement | CRP | Jim Wells, Kleberg | 31 min |
| Sep 11, 4:23 PM CDT | Special Marine Warning | CRP | 67 min | |
| Sep 11, 4:43 PM CDT | Special Weather Statement | CRP | Kleberg | 32 min |
| Sep 11, 4:44 PM CDT | Areal Flood Advisory | CRP | Duval, Webb | 61 min |
| Sep 11, 5:05 PM CDT | Special Marine Warning | CRP | 25 min | |
| Sep 11, 5:27 PM CDT | Special Marine Warning | CRP | 33 min | |
| Sep 11, 5:36 PM CDT | Areal Flood Advisory | CRP | Webb | 54 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.